# SDR 2012FA0000242

- Difficulty date: April 17, 2012
- Submitted: April 27, 2012
- Operation: General aviation
- Make and model: Piper PA-32R-301T
- System (JASC): 7314 · Engine Fuel Pump
- Part: Housing
- Part number: RB90812
- Condition: Wrong Part
- Location: Fuel Pump
- Component: Fuel Pump
- Component part number: RG9080J4AM
- Stage of operation: IN
- How discovered: V
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

FUEL PUMP WAS RECEIVED FOR A FUNCTIONAL TEST DUE TO POOR OPERATION BELOW 1400 RPM WITH THE BOOST PUMP TURNED ON.  WHEN TESTED, THE FUEL PRESSURE WAS SET 10 PSI LOW AND TEST FLUID WAS NOTICED LEAKING FROM THE UPPER DECK REF PORT OF THE PUMP RELIEF VALVE COVER.  IT WAS ALSO NOTICED DURING THE PRELIMINARY INSP THAT THE FULE PUMP BODY WAS THE INCORRECT PN.  THE PUMP BODY INSTALLED PN RD9081-2 BUT IT SHOULD HAVE HAD AN RD 9081 BODY.  THE RD9081-2 BODY UTILIZES A THREADED HOLE FOR A SCREW THROUGH THE BODY TO LOCATE THE PUMP LINER WHILE THE RD9081 BODY HAS NO HOLE FOR A SCREW AND THE LINER IS LOCATED BY A PIN INSERTED THROUGH THE FACE OF THE RELIEF VALVE BODY MOUNTING SURFACE.  THE PART OF THE SCREW THAT LOCATES THE LINER HAD BEEN GROUND OFF AND THE SCREW WAS ONLY USED TO SEAL THE THREADED HOLE IN THE BODY.  THE LINER WAS LOCATED BY A LOCATOR PIN INSTALLED THROUGH THE FACE OF THE RELIEF VALVE BODY, WHICH IS CORRECT FOR THIS PN FUEL PUMP.  IT WILL BE NECESSARY TO REPLACE THE BODY AS WE O/H THIS PUMP.
